MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age unk.Patient's gender unk.Patient's weight unk.Patient's ethnicity/race unk.Other relevant history unk.The device was not returned, thus no investigation could be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified lesion in the patient's distal anterior tibial (at) vessel.The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use in the procedure, it was reported the tip of the catheter and the sheath appeared burned.A new turbo elite of the same model was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Event or Problem Description
This event is no longer reportable for unintended radiation exposure - potential for harm.Per the returned device analysis, no broken fibers or breach to the outer jacket were observed.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 17 may 2022.G3): the device evaluation and investigation were completed on 19 may 2022.H3): the device was returned and evaluated by a cross functional team.Wrinkles on the outer jacket were observed just proximal and distal to the guidewire port as well as 3 cm and 7 cm from the distal tip.A substance, identified as an adhesive (such as rhoplex and covinax), was present on the device''s outer jacket, 15 cm from the distal tip.This adhesive is not used during the production process of the turbo elite catheter, indicating the adhesive substance came in contact with the catheter after distribution.Further research indicates the substance is common in adhesive tapes and medical applications.There were no breaches to the outer jacket, evidence of burn, or broken fibers on the turbo elite device.H6): hecc code corrected to 4582 (from 4565 on the initial mdr).Investigation conclusions code 67 remains appropriate for this event.The reported complaint could not be confirmed.There is no unintended radiation exposure; the event is no longer reportable.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14366167
Report Number1721279-2022-00092
Device Sequence Number17587978
Product Code MCW
UDI-Device Identifier00813132024727
UDI-Public(01)00813132024727(17)231117(10)FBF21L03A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBF21L03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE MANUFACTURER UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient SexUnknown